Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

May 19, 2021Beaver County, Oklahoma

NWS Amarillo, TX issued this special weather statement at May 19, 2021, 7:53 PM CDT for Beaver County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 7:53 PM CDT (00:53 UTC)
Expired
May 19, 2021, 8:30 PM CDT
In force
37 min
Issued by
NWS Amarillo, TX

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 528 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
528 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS84 KAMA 200053
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
753 PM CDT Wed May 19 2021
 
OKZ003-200130-
Beaver OK-
753 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 830
PM CDT...

At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, or 13 miles west of Laverne, moving north at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gate, Knowles and Slapout. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
&&

LAT...LON 3658 10000 3654 10001 3652 10027 3700 10031
      3700 10000
TIME...MOT...LOC 0052Z 183DEG 31KT 3666 10013 

$$

TLH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:18 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 19, 6:18 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
618 PM CDT Wed May 19 2021

.AVIATION...
00Z TAF Cycle

VFR conditions will become IFR to LIFR in low cloudiness and fog at
the Amarillo TAF site between about 10Z and 16Z Thursday and
possible MVFR ceilings at the Dalhart TAF site between about 10Z
and 15Z Thursday, however confidence is low at the Dalhart TAF
site at this time. Otherwise, VFR conditions are expected at the
Guymon TAF site through 00Z Friday. South to southeast winds 5 to
15 knots increasing to 15 to 25 knots with gusts near 25 to 30
knots at all three TAF sites after 16Z to 19Z Thursday until 00Z
Friday.

Schneider

&&

.PREV DISCUSSION... /Issued 220 PM CDT Wed May 19 2021/

SHORT TERM (Today through tomorrow night)...

Main item of interest in the short term is the thunderstorm
potential this afternoon/evening. While a few isolated
thunderstorms are possible, it appears our severe weather chances
are limited through this evening. Sure, a rogue severe storm
could develop, but the chances are low. Wind gusts around 50-60
mph and hail around a nickel/quarter size would be possible with
any storm that became severe or near severe.

An H5 low is hovering over the vicinity of the Panhandles, and it
really doesn't progress east/northeast until later this evening.
Water vapor imagery reveals Gulf moisture advecting in across the
Southern Plains and wrapping around the low over the Panhandles.
The warm moist air is making for pathetic lapse rates (~6-7 C/km)
and therefore weak MLCAPE values only around a few hundred joules
to upwards near 800 J/kg. Bulk shear is only around 20-30 knots.
These are not the best parameters to support updrafts and our
thunderstorm potential. If anything, the low level moisture
tonight may lead to our more impactful weather being the low
level clouds and fog potential. Fog potential could bring
visibilities down to around 5 miles with patchy areas under a
mile, but confidence is low on the fog, especially less than 5
miles.

Tomorrow our lapse rates are a little better (~7-8 C/km) which
leads to better MLCAPE around 1000-1500 J/kg with higher amounts
in the north. Bulk shear is only 30 knots. With the exiting H5 low
there may be a lot of subsidence around tomorrow, and without the
forcing aloft our thunderstorms chances are very low. If we
happen to get a rogue storm, it could end up becoming severe with
minimum criteria possible. Confidence is much higher that we
remain precipitation free across the Panhandles, but if we do get
a thunderstorm it may end up across the northern half of the
Panhandles.

Guerrero

LONG TERM...
On Friday an upper level high will be located over Kentucky and an
upper level low will be located over Nevada.  This will put the
Panhandles under a southwest flow aloft.  This flow will help to
strengthen the lee-side surface trough across eastern New Mexico.
Low level southeast winds across the Panhandles ahead of the surface
trough will help to draw Gulf of Mexico moisture into our region.
The surface trough will likely be a focus for afternoon showers and
thunderstorms which will slowly move into the Panhandles late Friday
afternoon and Friday night.

On Saturday, more showers and thunderstorms are expected to develop
to our west which will again move this way later in the afternoon
and overnight.

On Sunday, the bottom part of the upper trough will kick east and
northeast across the 4-corners region and across Colorado.  This
will help to increase the upper level flow across the Panhandles
which may help to produce some more robust thunderstorms on this
day.

The upper level high across the eastern U.S. will move southward on
Monday allowing the upper level low to rotate northeast into south
central Canada.  But, a new upper level trough will move into the
Pacific northwest by Tuesday which will keep a weak southwest flow
aloft across the Panhandles.  This weak southwest flow will maintain
a surface lee-side trough/dryline across eastern New Mexico both
Monday and Tuesday.  So, again diurnally driven thunderstorms will
be possible Monday and Tuesday across the area.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, May 19, 2:14 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
214 PM CDT Wed May 19 2021

OKZ001>003-TXZ001>020-317-200715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
214 PM CDT Wed May 19 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible through this evening. A storm or
two could become severe with hail and damaging winds being the
main hazards, but the chances for severe weather are low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible mainly during the afternoon and
evening from Friday through Tuesday. At this time, the probability
for widespread severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 19, 4:45 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
445 PM CDT Wed May 19 2021

TXZ004-009-192245-
Ochiltree TX-Roberts TX-
445 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
SOUTHWESTERN OCHILTREE COUNTIES UNTIL 545 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Codman, or 19 miles northwest of Miami, moving
north at 10 mph.

Penny size hail will be possible with this storm.

This storm will remain over mainly rural areas of northwestern
Roberts and southwestern Ochiltree Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3581 10077 3577 10098 3598 10109 3609 10108
      3615 10082
TIME...MOT...LOC 2145Z 165DEG 10KT 3587 10090

Schneider
Special weather statement, May 19, 4:47 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Amarillo TX
447 PM CDT Wed May 19 2021

TXZ003-008-192245-
Hutchinson TX-Hansford TX-
447 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUTCHINSON AND
SOUTHWESTERN HANSFORD COUNTIES UNTIL 545 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Morse, or 14 miles southwest of Spearman, moving north
at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Gruver and Morse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3599 10123 3594 10144 3626 10160 3633 10128
TIME...MOT...LOC 2147Z 165DEG 10KT 3604 10136

Schneider
Special weather statement, May 19, 5:16 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Amarillo TX
516 PM CDT Wed May 19 2021

TXZ019-192245-
Donley TX-
516 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONLEY COUNTY UNTIL
545 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Brice, or 9 miles south of Clarendon, moving north at
30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Clarendon and Lelia Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3498 10102 3499 10067 3475 10073 3475 10097
TIME...MOT...LOC 2216Z 176DEG 24KT 3480 10086

TLH
Special weather statement, May 19, 5:46 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
546 PM CDT Wed May 19 2021

TXZ019-192315-
Donley TX-
546 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DONLEY COUNTY UNTIL
615 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenbelt Lake, or 4 miles northeast of Clarendon, moving north at 30
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Clarendon, Howardwick, Greenbelt Lake and Lelia Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3490 10074 3491 10096 3518 10097 3518 10066
TIME...MOT...LOC 2246Z 181DEG 26KT 3499 10085

TLH
Local storm report, May 19, 7:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     6 SE WELLINGTON         34.79N 100.14W
05/19/2021  M58 MPH          COLLINGSWORTH      TX   MESONET

&&

MUSCHA
Special weather statement, May 19, 7:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
753 PM CDT Wed May 19 2021

OKZ003-200130-
Beaver OK-
753 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 830
PM CDT...

At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, or 13 miles west of Laverne, moving north at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gate, Knowles and Slapout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3658 10000 3654 10001 3652 10027 3700 10031
      3700 10000
TIME...MOT...LOC 0052Z 183DEG 31KT 3666 10013

TLH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:51 AM CDTDense Fog AdvisoryAMAArmstrong, Carson, Deaf Smith, Donley, Gray, Oldham and 2 more3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.